Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 43, NWS Charleston, WV

June 3, 20147 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 3, 2014, 6:28 PM EDT for 7 counties in West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2014, 6:28 PM EDT (22:28 UTC)
Expired
Jun 3, 2014, 7:15 PM EDT
In force
47 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Ritchie County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WUUS51 KRLX 032228
SVRRLX
WVC007-017-021-033-041-085-097-032315-
/O.NEW.KRLX.SV.W.0043.140603T2228Z-140603T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
628 PM EDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BRAXTON COUNTY IN WEST VIRGINIA...
  SOUTHERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  NORTHEASTERN GILMER COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN HARRISON COUNTY IN WEST VIRGINIA...
  LEWIS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WESTON...
  SOUTHEASTERN RITCHIE COUNTY IN WEST VIRGINIA...
  NORTHWESTERN UPSHUR COUNTY IN WEST VIRGINIA...

* UNTIL 715 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
WINDS UP TO 50 MPH.  THIS STORM WAS LOCATED 13 MILES WEST OF JACKSON 
MILL...OR 12 MILES NORTHEAST OF GLENVILLE...MOVING SOUTHEAST AT 25 
MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STONEWALL JACKSON LAKE STATE PARK.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
78 AND 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3902 8020 3871 8052 3909 8094 3927 8072
TIME...MOT...LOC 2228Z 307DEG 21KT 3908 8071

$$

14
2 follow-up statements
174 
WWUS51 KRLX 032257
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT TUE JUN 3 2014

WVC017-033-085-032307-
/O.CAN.KRLX.SV.W.0043.000000T0000Z-140603T2315Z/
HARRISON WV-DODDRIDGE WV-RITCHIE WV-
657 PM EDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RITCHIE...
SOUTHERN DODDRIDGE AND SOUTHWESTERN HARRISON COUNTIES IS CANCELLED...

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3900 8083 3914 8059 3902 8020 3871 8052
TIME...MOT...LOC 2257Z 307DEG 21KT 3898 8054

$$

WVC007-021-041-097-032315-
/O.CON.KRLX.SV.W.0043.000000T0000Z-140603T2315Z/
LEWIS WV-GILMER WV-BRAXTON WV-UPSHUR WV-
657 PM EDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL UPSHUR...NORTHEASTERN BRAXTON...EAST CENTRAL GILMER AND
LEWIS COUNTIES...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR STONEWALL JACKSON LAKE STATE
PARK...OR 6 MILES SOUTHWEST OF WESTON...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND
RUN...HORNER...WALKERSVILLE...IRELAND...FALLS MILLS AND LORENTZ

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
79 AND 103.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3900 8083 3914 8059 3902 8020 3871 8052
TIME...MOT...LOC 2257Z 307DEG 21KT 3898 8054

$$

14
679 
WWUS51 KRLX 032312
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
712 PM EDT TUE JUN 3 2014

WVC007-021-041-097-032322-
/O.EXP.KRLX.SV.W.0043.000000T0000Z-140603T2315Z/
LEWIS WV-GILMER WV-BRAXTON WV-UPSHUR WV-
712 PM EDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UPSHUR...NORTHEASTERN
BRAXTON...EAST CENTRAL GILMER AND LEWIS COUNTIES WILL EXPIRE AT 715
PM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
79 AND 103.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3900 8083 3914 8059 3902 8020 3871 8052
TIME...MOT...LOC 2312Z 307DEG 21KT 3893 8045

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:02 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 3, 3:02 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT TUE JUN 3 2014

.SYNOPSIS...
A WEAK COLD FRONT SETTLES INTO THE AREA TONIGHT...BEFORE STALLING
OVERNIGHT...AND THEN RETREATING BACK NORTH AS A WARM FRONT ON
WEDNESDAY.  A STRONGER COLD FRONT CROSSES EARLY THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
LATEST RADAR LOOP INDICATES WIDELY SCATTERED SHOWERS AND STORMS
ARE DEVELOPING LINE OF SHOWERS ACROSS PORTIONS OF OUR AREA...
MAINLY SOUTHEAST OHIO. THESE STORMS SHOULD CONTINUE TO DEVELOP
THROUGH THE REMAINDER OF THE AFTERNOON HOURS...BEFORE WEAKENING
THIS EVENING...WITH THE LOSS OF SUNSHINE.

A WEAK COLD FRONT SHOULD PUSH SOUTHEAST TONIGHT...BEFORE BECOMING
STATIONARY LATE TONIGHT. IT APPEARS FRONT WILL STALL OUT EITHER
JUST TO OUR SOUTH OR ACROSS OUR SOUTHERN ZONES. EXPECT AN AREA OF
SHOWERS AND STORMS WILL ACCOMPANY THIS FEATURE.

FRONT WILL MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY. MODELS
AND WPC QPF SUGGEST SHOWERS AND STORMS WILL DEVELOP INVOF WARM
FRONT AND MOVE NORTH WITH IT.

SPC HAS PORTIONS OF OUR AREA IN SLIGHT RISK FOR TOMORROW AND
TOMORROW NIGHT. CURRENT THINKING IS THAT SEVERE THREAT SHOULD BE
AFTER 00Z THU. HOWEVER...WOULD NOT BE TOO SURPRISED TO SEE A
SEVERE WEATHER WATCH ISSUED FOR PORTIONS OF OUR REGION BY LATE
AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
SOUTHERN EDGE OF THE WESTERLIES ALOFT WILL DOMINATE. ONE LOW
PRESSURE WILL PASS JUST TO THE NORTH OF OUR AREA ACROSS CENTRAL OHIO
WEDNESDAY EVENING WILL DRAG A COLD FRONT SOUTHEASTWARD THROUGH THE
AREA WEDNESDAY NIGHT AND THURSDAY MORNING. THIS REPRESENTS THE MORE
SOUTHWARD TRACK OF THE LOW PER GFS/CMC RATHER THAN THE FARTHER NORTH
NAM TRACK WHICH APPEARS TO BE THE OUTLIER. WILL USE THE MIDDLE OF
THE ROAD GFS SPEED FOR THIS SYSTEM. THIS SCENARIO WILL HAVE THE
FRONT DROP INTO OUR NORTHWESTERN AREA WEDNESDAY EVENING AND EXIT THE
AREA BY MID MORNING THURSDAY. AT THIS EARLY STAGE...WOULD HAVE TO
CORRELATE THE POPS WITH THE SYNOPTIC FEATURES...SINCE IT IS TOO
EARLY TO DETERMINE ANY MESOSCALE INFLUENCES THROUGH EVOLUTION AND
TRACK OF ANY MESOSCALE COMPLEXES THAT WOULD DEVELOP. THUS...WILL
BRING CAT POPS SOUTHEAST ACROSS THE AREA WEDNESDAY NIGHT...THEN
TAPERING POPS OFF FROM NORTHWEST TO SOUTHEAST MAINLY THURSDAY
MORNING AS THE FRONT PROGRESSES. A FEW STORMS MAY BE ON THE
STRONG...AND POSSIBLY SEVERE SIDE WEDNESDAY EVENING. ON THE OTHER
HAND...NOT EXPECTING WATER PROBLEMS AS THE SYSTEM WILL BE
PROGRESSIVE.

GUIDANCE CLOSE ON THE TEMPERATURES WITH A DRIER AND COOLER AIRMASS
MOVING IN THURSDAY. LOOK FOR TEMPS BELOW NORMAL THURSDAY..IN THE
70S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FOLLOWED HPC CLOSELY WITH THE LOW AND COLD FRONT RIDING THE SOUTHERN
EDGE OF THE WESTERLIES...WHICH BRINGS IT ACROSS OUR AREA SUNDAY AND
MONDAY. THE SHORT WAVE AT THIS DISTANT TIME DOES HAVE A BIT MORE
AMPLITUDE WHICH WILL LIKELY DRAG THE SURFACE LOW FARTHER NORTH
ACROSS THE SOUTHERN GREAT LAKES. A GOOD WARMUP AND MOISTURE INFLUX
AHEAD OF THIS SYSTEM ALSO. SO...LOOKS LIKE A GOOD CHANCE OF SHOWERS
AND STORMS SUNDAY INTO MONDAY...BEFORE THE FRONT EXITS DURING
MONDAY...FOLLOWED BY DRIER AND COOLER AIR NEXT TUESDAY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THROUGH 18Z WEDNESDAY...
SHOWERS HAVE PUSHED EAST OF REGION. HOWEVER...ADDITIONAL STORMS
WERE DEVELOPING TO OUR NORTHWEST. CONDITIONS WERE GENERALLY
MVFR...LCL IFR...IN THE MOUNTAINS AND ADJACENT REGIONS...WITH VFR
CONDITIONS ACROSS OUR WESTERN COUNTIES.

EXPECT CONDITIONS SHOULD IMPROVE THROUGH 00Z WITH VFR CIGS/VSBYS
EXPECTED IN MOST LOCATIONS BY THAT TIME.

COLD FRONT WITH ASSOCIATED STORMS WILL THEN PUSH SOUTHEAST ACROSS
THE AREA TONIGHT. MVFR...POSSIBLY IFR CONDITIONS...ARE POSSIBLE
IN THE SHOWERS AND STORMS. IN ADDITION...WET GROUND...LIGHT WINDS
AND BREAKS IN THE CLOUDS MAY RESULT IN THE DEVELOPMENT OF MVFR
CONDITIONS ALONG RIVER VALLEYS AND OTHER FAVORED LOCATIONS.

COLD FRONT WILL THEN MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY.
EXPECT SHOWERS AND STORMS WILL ACCOMPANY THE FRONT...WITH MVFR...
LOCAL IFR...CONDITIONS POSSIBLE. OUTSIDE OF THE STORMS...EXPECT
VFR CONDITIONS WILL RULE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORM THIS
EVENING AND WEDNESDAY COULD VARY BY A COUPLE OF HOURS. TIMING AND
INTENSITY OF RIVER VALLEY FOG COULD ALSO VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    H
EKN CONSISTENCY  H    M    M    M    M    H    H    H    H    H    H    H
PKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
OCCASIONAL IFR IN ROUNDS OF SHOWERS AND THUNDERSTORMS WEDNESDAY
NIGHT INTO THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/JMV
NEAR TERM...JSH
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...JSH
Hazardous weather outlook, Jun 3, 4:31 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
431 AM EDT TUE JUN 3 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-040845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
431 AM EDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS ARE A POSSIBILITY WEDNESDAY AFTERNOON AND NIGHT.
THE TIMING AND THE LEVEL OF THE THREAT REMAIN IN QUESTION.
HOWEVER...DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
LOCALIZED HIGH WATER MAY ALSO BE SEEN IN AREAS THAT RECEIVE
REPEATED DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KMC / TRM

In the hours before

Special weather statement, Jun 3, 2:36 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT TUE JUN 3 2014

OHZ067-031915-
MORGAN OH-
236 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MORGAN COUNTY UNTIL 315
PM EDT...

AT 230 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
PERRY STATE FOREST...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR EAGLEPORT AROUND 315 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3977 8177 3976 8175 3975 8174 3956 8183
      3967 8203 3972 8203 3973 8208 3978 8207

14
Special weather statement, Jun 3, 4:22 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
422 PM EDT TUE JUN 3 2014

OHZ075-032100-
ATHENS OH-
422 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR ATHENS COUNTY UNTIL 500 PM EDT...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
NELSONVILLE...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR CHAUNCEY AROUND 430 PM...ATHENS AROUND 435 PM
AND STROUD RUN STATE PARK AROUND 440 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3949 8205 3946 8206 3946 8200 3935 8185
      3932 8185 3930 8182 3927 8181 3927 8173
      3926 8172 3919 8191 3945 8229 3947 8229
      3947 8218 3955 8217 3956 8214

14
Special weather statement, Jun 3, 4:47 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
447 PM EDT TUE JUN 3 2014

OHZ076-WVZ010-011-032130-
PLEASANTS WV-TYLER WV-WASHINGTON OH-
447 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR TYLER...PLEASANTS AND EASTERN
WASHINGTON COUNTIES UNTIL 530 PM EDT...

AT 444 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ST. MARYS...MOVING EAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR ST. MARYS AROUND 455 PM...POINT LOOKOUT
AROUND 510 PM...HEBRON AROUND 520 PM...WICK AROUND 525 PM AND
MIDDLEBOURNE AROUND 530 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3955 8080 3935 8088 3939 8093 3934 8096
      3945 8137 3957 8129

14
Local storm report, Jun 3, 5:08 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
508 PM EDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             3 E BUCHTEL             39.46N  82.13W
06/03/2014  E1.00 INCH       ATHENS             OH   COCORAHS

            REPORTED NEAR MODOC OH

&&

EVENT NUMBER RLX1400955

ARB
Special weather statement, Jun 3, 5:31 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
531 PM EDT TUE JUN 3 2014

WVZ010-011-019-020-030-031-032230-
DODDRIDGE WV-HARRISON WV-LEWIS WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
531 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN RITCHIE...TYLER...
DODDRIDGE...HARRISON...NORTHERN LEWIS AND PLEASANTS COUNTIES UNTIL
630 PM EDT...

AT 527 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS NORTHERN
WEST VIRGINIA....AND MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3958 8083 3948 8071 3947 8065 3945 8061
      3944 8053 3947 8050 3947 8047 3941 8020
      3938 8020 3897 8041 3926 8122 3952 8107
      3960 8097 3961 8094

14
Special weather statement, Jun 3, 6:12 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT TUE JUN 3 2014

OHZ075-076-085-WVZ008-009-016-017-032300-
ATHENS OH-JACKSON WV-MEIGS OH-ROANE WV-WASHINGTON OH-WIRT WV-WOOD WV-
612 PM EDT TUE JUN 3 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN WASHINGTON...
NORTHEASTERN MEIGS AND SOUTHEASTERN ATHENS COUNTIES IN SOUTHEAST
OHIO...AND NORTHWESTERN ROANE...SOUTHERN WOOD...WIRT AND NORTHEASTERN
JACKSON COUNTIES IN WEST VIRGINIA UNTIL 700 PM EDT...

AT 609 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
COOLVILLE...MOVING SOUTHEAST AT 60 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR ROCKPORT AROUND 620 PM...MORRISTOWN AROUND
625 PM...PALESTINE AROUND 630 PM...CHERRY AROUND 635 PM AND CRESTON
AROUND 640 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
153 AND 174 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3942 8181 3910 8126 3907 8126 3906 8127
      3905 8125 3904 8124 3905 8121 3904 8120
      3904 8118 3903 8116 3883 8144 3924 8196

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:47 PM EDTSpecial Weather StatementRLXTyler43 min
Jun 3, 4:55 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie35 min
Jun 3, 5:03 PM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler27 min
Jun 3, 5:13 PM EDTSevere Thunderstorm WarningRLXWood32 min
Jun 3, 5:31 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Tyler59 min
Jun 3, 5:54 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Ritchie36 min
Jun 3, 6:12 PM EDTSpecial Weather StatementRLXWirt, Wood48 min
Jun 3, 6:34 PM EDTSevere Thunderstorm WarningRLXJackson, Ritchie, Roane, Wirt, Wood41 min
Jun 3, 7:15 PM EDTSpecial Weather StatementRLXMason45 min
Jun 3, 7:19 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Roane, Wirt26 min
Jun 3, 7:41 PM EDTSpecial Weather StatementRLXJackson, Mason, Putnam49 min
Jun 3, 7:56 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Kanawha, Mason, Putnam34 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.